Alert archive / Arkansas / Tornado Warnings in 2022

Tornado Warning 2, NWS Little Rock, AR

March 6, 2022Lawrence County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 6, 2022, 4:06 PM CST for Lawrence County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2022, 4:06 PM CST (22:06 UTC)
Expired
Mar 6, 2022, 4:30 PM CST
In force
24 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Observed
Hail
0.0 in

County Lawrence County, AR

The radar

The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Mar 6, 2:18 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

125 
WFUS54 KLZK 062206
TORLZK
ARC075-062230-
/O.NEW.KLZK.TO.W.0002.220306T2206Z-220306T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
406 PM CST Sun Mar 6 2022

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Southeastern Lawrence County in eastern Arkansas...

* Until 430 PM CST.

* At 406 PM CST, a confirmed tornado was located over Cash, or 9
  miles southwest of Bono, moving northeast at 50 mph.

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Sedgwick...                       

This includes US Highway 67 between mile markers 109 and 115.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3596 9086 3595 9086 3595 9087 3593 9086
      3592 9087 3588 9087 3588 9103 3590 9103
      3598 9100 3598 9085
TIME...MOT...LOC 2206Z 205DEG 44KT 3583 9093 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

67
1 follow-up statement
178 
WWUS54 KLZK 062220
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
420 PM CST Sun Mar 6 2022

ARC075-062230-
/O.EXP.KLZK.TO.W.0002.000000T0000Z-220306T2230Z/
Lawrence AR-
420 PM CST Sun Mar 6 2022

...THE TORNADO WARNING FOR SOUTHEASTERN LAWRENCE COUNTY WILL EXPIRE
AT 430 PM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CST for eastern
Arkansas.

LAT...LON 3596 9086 3595 9086 3595 9087 3593 9086
      3592 9087 3588 9087 3588 9103 3590 9103
      3598 9100 3598 9085
TIME...MOT...LOC 2220Z 205DEG 44KT 3596 9085 

$$

67

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 6, 3:36 PM CST, 30 minutes earlier.

Area forecast discussion, Mar 6, 3:36 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
336 PM CST Sun Mar 6 2022

.SHORT TERM...Tonight Through Tuesday

An active pattern is in store today as two rounds of strong to
severe thunderstorms are expected through the overnight hours. The
first round of storms, this afternoon and evening, are expected to
be scattered out ahead of the frontal boundary. These storms will
likely have the best chance of producing damaging winds, small hail,
and tornadoes. The greatest tornado threat looks to be for northern
AR as this area is closest to the boundary. The second round will
occur tonight into the early morning hours on Monday as a line of
showers and thunderstorms push through the state. Damaging winds are
expected to be the primary concern associated with this round
although small hail and an isolated tornado cannot be ruled out.
Localized heavy rainfall is also possible, particularly over the
Ozarks region.

Portions of central and northern AR will see the best chance for
severe storms due to the location of the frontal boundary in
northern AR.

Temperatures are expected to be above average today as warm, moist
air is surging ahead of the cold front. This will cause afternoon
highs today to get in to the 70s and lower 80s for much of central
and southern AR while northern AR will likely stay in the 60s. As
the cold front pushes across the state early Monday morning, it will
bring with it cold and drier air. High temperatures on Monday are
expected to be in the 50s across much of the state.

&&

.LONG TERM...Tuesday Night Through Saturday

The extended period will begin with a large area of high
pressure extending from the mid-Atlantic states through the Ohio
Valley into northern Arkansas. At the same time, a wave of low
pressure will develop in the Gulf of Mexico, and will track toward
the southeast United States. As the system heads to the northeast,
there are chances of showers Tuesday night in southern/eastern
sections of the state.

The forecast calls for a brief warming trend/dry conditions
Wednesday and Thursday. A strong cold front will arrive
from the northwest Thursday night, and it will turn colder.
Below average temperatures are expected Friday into the
weekend. In fact, widespread freezes should occur Friday and
Saturday nights.

Scattered showers will accompany the front, with the possibility of
light snow in the Ozark Mountains Friday morning. Moisture will be
limited, so this looks like a low impact event.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     44  52  31  51 /  90  30   0  10
Camden AR         49  59  36  56 /  90  40   0  60
Harrison AR       35  44  29  49 / 100   0   0   0
Hot Springs AR    42  56  34  55 /  90  30   0  30
Little Rock   AR  48  57  35  55 /  90  40   0  20
Monticello AR     54  63  37  55 /  70  70  10  60
Mount Ida AR      39  54  31  55 /  90  20   0  20
Mountain Home AR  38  47  29  50 / 100  10   0   0
Newport AR        46  53  34  50 / 100  50   0  10
Pine Bluff AR     50  59  36  54 /  90  60   0  40
Russellville AR   42  54  32  54 / 100  10   0  10
Searcy AR         45  54  31  52 /  90  50   0  10
Stuttgart AR      50  58  36  53 /  90  60   0  30
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...233 / Long Term...46
Hazardous weather outlook, Mar 6, 9:27 AM CST, 6 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
927 AM CST Sun Mar 6 2022

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071600-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
927 AM CST Sun Mar 6 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Two rounds of strong to severe thunderstorms are expected today
into the overnight hours. The first round of storms, this
afternoon and evening, are expected to be scattered out ahead of a
frontal boundary. These storms will likely have the best chance
of producing damaging winds, small hail, and tornadoes. The
second round will occur tonight into the overnight hours as a line
of showers and thunderstorms push through the state. Damaging
winds are expected to be the primary concern associated with this
round although small hail and an isolated tornado cannot be ruled
out. Localized heavy rainfall is also possible, particularly over
the Ozarks region.

The area of greatest concern for strong to severe thunderstorms
will be from the western Arkansas River Valley through northeast
Arkansas. The highest potential for severe storms will be during
the afternoon and evening hours, though some threat will persist
into the morning hours Monday.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Rain chances will end on Monday afternoon and evening as the weekend
cold front departs. Much colder air will move back into Arkansas,
with freezing temperatures possible across portions of the north and
west by Tuesday morning. Some rain chances will be noted over
southern Arkansas Tuesday through Wednesday, but no hazardous or
severe weather is expected through most of the coming work week.

Looking further out through the remainder of the week, more
widespread colder temperatures will be possible by the end of the
week and into next weekend. In fact, it appears that much of the
state will be in danger of additional widespread hard freezes into
mid-March.

In addition to late-season hard freezes, some wintry precipitation
may accompany the cold snap next weekend, with some snow fall
possible over portions of northwestern Arkansas and the higher
terrain of the Ozark Mountains. Impactful accumulations are not
anticipated, and shifts in coverage and magnitude of expected wintry
precip should be expected through the week.

.Spotter Information Statement...

Spotter activation is likely, especially over the northern half of
Arkansas this afternoon and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

233

In the hours before

Special weather statement, Mar 6, 2:32 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
232 PM CST Sun Mar 6 2022

ARZ007-014>016-024-062100-
Stone AR-Independence AR-Sharp AR-Izard AR-Cleburne AR-
232 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of southeastern Stone,
northwestern Independence, southeastern Izard, north central Cleburne
and southwestern Sharp Counties through 300 PM CST...

At 232 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Croker, or 10 miles southeast of Mountain View,
moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Batesville...                     Mountain View...
Cushman...                        Mount Pleasant...
Sidney...                         Gid...
Stella...                         Croker...
Bethesda...                       Guion...
Ben...                            Luber...
Marcella...                       Zion...
Pfeiffer...                       Lafferty...
Sandtown...                       Saint James...
Sage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for north central
Arkansas.

&&

LAT...LON 3567 9204 3579 9213 3611 9174 3581 9155
TIME...MOT...LOC 2032Z 240DEG 49KT 3578 9197

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

230
Special weather statement, Mar 6, 2:39 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
239 PM CST Sun Mar 6 2022

ARZ025-033-034-062115-
White AR-Woodruff AR-Jackson AR-
239 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of northern Woodruff,
southeastern Jackson and east central White Counties through 315 PM
CST...

At 238 PM CST, Doppler radar was tracking a strong thunderstorm over
Augusta, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Augusta...                        Tupelo...
McFadden...                       Beedeville...
Weldon...                         Shoffner...
Ingleside...                      Fitzhugh...

This includes US Highway 67 between mile markers 72 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for eastern and
central Arkansas.

&&

LAT...LON 3519 9138 3525 9147 3555 9130 3540 9104
      3538 9104
TIME...MOT...LOC 2038Z 216DEG 36KT 3528 9136

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

230
Special weather statement, Mar 6, 3:10 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
310 PM CST Sun Mar 6 2022

ARZ037-040-062145-
Polk AR-Scott AR-
310 PM CST Sun Mar 6 2022

...A strong thunderstorm will impact portions of northern Polk and
Scott Counties through 345 PM CST...

At 310 PM CST, Doppler radar was tracking a strong thunderstorm near
Queen Wilhelmina State Park, or near Mena, moving northeast at 45
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mena...                           Waldron...
Beauchamp...                      Queen Wilhelmina State Park...
Mountain Fork...                  Polk County Fairgrounds...
Mena Intermountain Airport...     Acorn...
Rocky...                          Winfield...
Hon...                            Cedar Creek...
Y City...                         Rich Mountain...
Needmore...                       Boles...
Parks...                          Eagleton...
Shady Grove...                    Elm Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for western
Arkansas.

&&

LAT...LON 3508 9415 3507 9414 3506 9414 3506 9411
      3477 9371 3471 9385 3471 9387 3470 9387
      3452 9429 3464 9444
TIME...MOT...LOC 2110Z 223DEG 39KT 3464 9430

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

230

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:32 PM CSTSpecial Weather StatementLZKIzard28 min
Mar 6, 2:39 PM CSTSpecial Weather StatementLZKWoodruff36 min
Mar 6, 3:10 PM CSTSpecial Weather StatementLZKScott35 min
Mar 6, 3:18 PM CSTTornado WarningLZKPolk, Scott16 min
Mar 6, 4:38 PM CSTTornado WarningLZKJohnson, Logan52 min
Mar 6, 5:03 PM CSTTornado WarningLZKJohnson, Logan, Pope42 min
Mar 6, 5:30 PM CSTTornado WarningLZKLawrence, Randolph45 min
Mar 6, 5:32 PM CSTTornado Warning Tornado observedLZKPope, Searcy, Van Buren43 min
Mar 6, 5:57 PM CSTTornado WarningLZKPope, Searcy, Stone, Van Buren48 min

Nearby

Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.